Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 124, NWS Tulsa, OK

June 9, 2007LeFlore County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Jun 9, 2007, 4:09 PM CDT for LeFlore County, Oklahoma. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 9, 2007, 4:09 PM CDT (21:09 UTC)
Expired
Jun 9, 2007, 5:00 PM CDT
In force
51 min
Issued by
NWS Tulsa, OK
Area
Counties, with a storm outline in the text

County LeFlore County, OK

The radar

The Western Arkansas radar (KSRX), 79 km from the middle of the area, began a volume at 21:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 9.2 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2007-06-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2007-06-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 108 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1114 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
108 m²/s²
0-3 km storm-relative helicity
34 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KTSA 092110
SVRTSA
OKC079-092200-
/O.NEW.KTSA.SV.W.0124.070609T2109Z-070609T2200Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
409 PM CDT SAT JUN 9 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN LE FLORE COUNTY IN SOUTHEAST OKLAHOMA

* UNTIL 500 PM CDT

* AT 408 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND WINDS
  TO 60 MPH. THIS STORM WAS LOCATED NEAR WHITESBORO AND WAS NEARLY
  STATIONARY.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...WHITESBORO.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. STAY INDOORS AND AWAY
FROM WINDOWS. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

LAT...LON 3477 9493 3459 9494 3459 9469 3477 9469

$$
3 follow-up statements
000 
WWUS54 KTSA 092132
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
430 PM CDT SAT JUN 9 2007

OKC079-092200-
/O.CON.KTSA.SV.W.0124.000000T0000Z-070609T2200Z/
LE FLORE OK-
430 PM CDT SAT JUN 9 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT
FOR SOUTHERN LE FLORE COUNTY...

AT 425 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL 
AND WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR WHITESBORO.  THE 
STORM WAS DRIFTING SOUTH.

IN ADDITION TO HAIL AND WINDS...VERY HEAVY RAIN WILL
CAUSE PONDING OF WATER IN LOW-LYING AND POORLY DRAINED 
AREAS.

ALSO...FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS 
STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER 
ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE 
ENOUGH TO BE STRUCK BY LIGHTNING.

LAT...LON 3477 9493 3459 9494 3459 9469 3477 9469

$$
000 
WWUS54 KTSA 092145
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
444 PM CDT SAT JUN 9 2007

OKC079-092200-
/O.CON.KTSA.SV.W.0124.000000T0000Z-070609T2200Z/
LE FLORE OK-
444 PM CDT SAT JUN 9 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT
FOR SOUTHERN LE FLORE COUNTY...

AT 442 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING WINDS TO 60 MPH. 
THIS STORM WAS LOCATED 3 MILES SOUTHWEST OF WHITESBORO.  THE
STORM WAS NEARLY STATIONARY.

THE STORM HAD WEAKENED...BUT STRONG WINDS AND VERY HEAVY RAIN
WILL CONTINUE WITH THE STORM.  

ALSO...FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS 
STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER 
ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE 
ENOUGH TO BE STRUCK BY LIGHTNING.

LAT...LON 3477 9493 3459 9494 3459 9469 3477 9469

$$
000 
WWUS54 KTSA 092202
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
501 PM CDT SAT JUN 9 2007

OKC079-092211-
/O.EXP.KTSA.SV.W.0124.000000T0000Z-070609T2200Z/
LE FLORE OK-
501 PM CDT SAT JUN 9 2007

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN LE FLORE COUNTY
EXPIRED AT 500 PM CDT...

THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.

THE STORM WAS DRIFING SOUTH AND AT 500 PM WAS LOCATED 4 MILES 
SOUTH OF WHITESBORO.  GUSTY WINDS AND HEAVY RAIN WILL STILL BE 
POSSIBLE WITH THIS STORM.

LAT...LON 3477 9493 3459 9494 3459 9469 3477 9469

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 2:57 PM CDT, 1 hour 12 minutes earlier.

Area forecast discussion, Jun 9, 2:57 PM CDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
257 PM CDT SAT JUN 9 2007

.DISCUSSION...
TROPICAL AIR MASS ACROSS SOUTHEAST OKLAHOMA THIS AFTERNOON WITH
CAPES AROUND 3000 J/KG AND LITTLE CIN.  THERE IS SOME CAPE BUT
MORE CIN ACROSS THE REST OF THE AREA.  ALL IN ALL ISOLATED STORMS
MAY BE ONGOING ALMOST ANYWHERE AT THE BEGINNING OF THE EVENING.
CONVECTION SHOULD DIE AROUND SUNSET.

DIFFERENCES IN THE WRF AND GFS STILL EXIST FOR SUNDAY AND LAST
INTO MONDAY.  THE WRF SUGGESTS HIGHER POPS AND LOWER TEMPERATURES
WHILE THE GFS DOES NOT HAVE MUCH POP AND HAS SIZZLING TEMPERATURES.
FIGURE IT WILL BE SOMEWHERE IN BETWEEN.  CONVECTION TODAY SUGGESTS
SOUPY AIR MASS EXPECTED THE NEXT FEW DAYS WILL PRODUCE ISOLATED
TO SCATTERED STORMS.  THE EXTRA CLOUDS WILL LIKELY KEEP TEMPS
SLIGHTLY COOLER THAN THE MAV HIGHS.

AS THE WEEK PROGESSES THE UPPER RIDGE WILL BUILD OVER THE CENTRAL
UNITED STATES WITH A TROUGH TRYING TO MOVE INTO THE WESTERN
PLAINS.  THE 12Z GFS...00Z ECMWF AND 00Z GEM SUGGEST THIS. THE
12Z GFS ALSO HINTS AT THE BASE OF THE WESTERN PLAINS TROUGH GETTING
TRAPPED UNDER THE RIDGE AND RESIDING SOMEWHERE OVER THE CENTRAL
OR SOUTHERN PLAINS LATER IN THE UPCOMING WEEK.

THUS...WARM AND MUGGY CONDTIONS WITH RELATIVELY DEEP MOISTURE WILL
LIKELY RESULT IN SIMILAR WEATHER TO THE WHAT I EXPECT THE NEXT
FEW DAYS.  SEASONABLY WARM TEMPS WITH MAINLY DIURNAL CHANCE
POPS ARE MERITED.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   73  90  75  91 /  20  30  10  30
FSM   70  88  71  91 /  20  30  10  30
MLC   71  89  72  91 /  20  30  10  30
BVO   68  88  70  92 /  20  30  10  30
FYV   66  84  67  86 /  20  30  10  30
BYV   67  83  68  84 /  20  30  10  30
MKO   71  87  71  89 /  20  30  10  30
MIO   69  87  71  90 /  20  30  10  30
F10   71  86  71  90 /  20  30  10  30
HHW   71  91  72  93 /  20  30  10  30

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...23
LONG TERM....17

ABBAS
Hazardous weather outlook, Jun 9, 1:55 PM CDT, 2 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
155 PM CDT SAT JUN 9 2007

ARZ001-002-010-011-019-020-029-OKZ049-053>076-101000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
155 PM CDT SAT JUN 9 2007

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS.
	ONSET...AFTER 3 PM.

DISCUSSION...
TEMPERATURES NEAR 90 DEGREES COUPLED WITH DEWPOINTS IN THE MIDDLE
70S HAVE RESULTED IN SURFACE BASED CAPE VALUES AROUND 3500 J/KG
ACROSS PARTS OF SOUTHEAST OKLAHOMA THIS AFTERNOON. WITH THE ATMOSPHERE
REMAINING WEAKLY CAPPED...ISOLATED TO WIDELY SCATTERED THUNDERSTORMS
WILL BE POSSIBLE ACROSS THE AREA...WITH THE BEST CHANCES OVER
SOUTHEAST OKLAHOMA SOUTH OF THE WEAK WARM FRONT.

DUE TO THE HIGH INSTABILITY AND WEAK SHEAR...THE PRIMARY SEVERE WEATHER
THREAT WILL BE STRONG WINDS...MAINLY FROM DECAYING THUNDERSTORMS. IN
ADDITION...LOCALLY HEAVY RAINFALL WILL BE LIKELY AS STORMS WILL BE
SLOW MOVING.

ACTIVITY IS EXPECTED TO DIMINISH THIS EVENING WITH THE LOSS OF
HEATING.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
DUE TO THE ISOLATED NATURE OF THE CONVECTION...SPOTTER ACTIVATION IS
NOT EXPECTED NEEDED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
SUNDAY...THUNDERSTORM POTENTIAL.
MONDAY...THUNDERSTORM POTENTIAL.
TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY...THUNDERSTORM POTENTIAL.
THURSDAY...THUNDERSTORM POTENTIAL.
FRIDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
AN UPPER LEVEL RIDGE WILL GRADUALLY SHIFT AWAY FROM THE SOUTHERN
PLAINS LATE THIS WEEKEND ALLOWING MAINLY AFTERNOON AND EVENING
THUNDERSTORMS TO DEVELOP IN THE MOIST AND UNSTABLE AIR MASS THAT
WILL EXIST ACROSS THE AREA THROUGH EARLY NEXT WEEK. THUNDERSTORM
CHANCES WILL BE SLIGHTLY HIGHER LATER IN THE WEEK DUE TO A SLOW
MOVING UPPER LEVEL LOW PRESSURE SYSTEM THAT WILL APPROACH THE
SOUTHERN PLAINS ENHANCING THE POTENTIAL FOR AFTERNOON AND EVENING
THUNDERSTORM ACTIVITY LATE NEXT WEEK.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Special weather statement, Jun 9, 2:24 PM CDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
224 PM CDT SAT JUN 9 2007

OKZ076-092000-
LE FLORE OK-
224 PM CDT SAT JUN 9 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 300 PM CDT
FOR THE FOLLOWING COUNTY:

IN SOUTHEAST OKLAHOMA
     CENTRAL LE FLORE

AT 224 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES
SOUTH OF HODGEN...MOVING NORTH AT 5 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...HODGEN.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

LAT...LON 3479 9476 3464 9464 3468 9446 3495 9447
Special weather statement, Jun 9, 3:04 PM CDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
304 PM CDT SAT JUN 9 2007

OKZ053-092045-
CHOCTAW OK-
304 PM CDT SAT JUN 9 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 345 PM CDT
FOR THE FOLLOWING COUNTY:

IN SOUTHEAST OKLAHOMA
     SOUTHWESTERN CHOCTAW

AT 304 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 14
MILES SOUTH OF UNGER...MOVING NORTH AT 10 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...BOSWELL...UNGER AND SOPER.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

LAT...LON 3375 9603 3374 9565 3405 9562 3405 9591
Special weather statement, Jun 9, 3:30 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
330 PM CDT SAT JUN 9 2007

OKZ049-073-075-092115-
LATIMER OK-PITTSBURG OK-PUSHMATAHA OK-
330 PM CDT SAT JUN 9 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 415 PM CDT
FOR THE FOLLOWING COUNTIES:

IN SOUTHEAST OKLAHOMA
     SOUTHEASTERN PITTSBURG...NORTHERN PUSHMATAHA AND SOUTHWESTERN
     LATIMER

AT 330 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES
WEST OF SARDIS...MOVING NORTH AT 20 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...HIGGINS...GOWEN...HARTSHORNE...
HAILEYVILLE AND SARDIS.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

LAT...LON 3457 9562 3459 9538 3493 9536 3493 9557
Special weather statement, Jun 9, 3:46 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
346 PM CDT SAT JUN 9 2007

OKZ076-092130-
LE FLORE OK-
346 PM CDT SAT JUN 9 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 430 PM CDT
FOR THE FOLLOWING COUNTY:

IN SOUTHEAST OKLAHOMA
     CENTRAL LE FLORE

AT 346 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES
SOUTH OF SUMMERFIELD...STATIONARY. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...WHITESBORO AND SUMMERFIELD.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH.

LAT...LON 3474 9500 3465 9481 3490 9461 3501 9485

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 9, 2:24 PM CDTSpecial Weather StatementTSALeFlore36 min
Jun 9, 3:04 PM CDTSpecial Weather StatementTSAChoctaw41 min
Jun 9, 3:30 PM CDTSpecial Weather StatementTSALatimer45 min
Jun 9, 3:42 PM CDTSevere Thunderstorm WarningTSAChoctaw48 min
Jun 9, 3:46 PM CDTSpecial Weather StatementTSALeFlore44 min
Jun 9, 4:28 PM CDTSevere Thunderstorm WarningTSALatimer, Pittsburg47 min
Jun 9, 4:35 PM CDTFlash Flood WarningTSALatimer, Pittsburg, Pushmataha115 min
Jun 9, 5:00 PM CDTSevere Thunderstorm WarningTSALatimer, Pushmataha60 min
Jun 9, 5:20 PM CDTSevere Thunderstorm WarningTSAHaskell, LeFlore40 min
Jun 9, 5:53 PM CDTSevere Thunderstorm WarningTSAMcIntosh, Pittsburg52 min
Jun 9, 6:31 PM CDTSevere Thunderstorm WarningTSAHaskell, LeFlore, Sequoyah59 min
Jun 9, 6:44 PM CDTSpecial Weather StatementTSAOkmulgee, Wagoner31 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.